Texas, 2007

Flash Flooding and Damaging Wind in Texas, July 23 to 24, 2007

July 23 to 24, 2007 · NWS FWD · 4 events in 4 counties and zones

A weak frontal boundary was located over western sections of north Texas. Storms developed near the front, causing strong winds and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A weak frontal boundary was located over western sections of north Texas. Storms developed near the front, causing strong winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 23, 2:20 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 23, 2:20 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON JUL 23 2007

.SHORT TERM...
THUNDERSTORMS HAVE DEVELOPED AS EXPECTED IN THE VICINITY OF A WEAK
FRONTAL BOUNDARY ACROSS WESTERN PORTIONS OF THE CWA IN A VERY
UNSTABLE ATMOSPHERE WITH CAPES IN EXCESS OF 3000 J/KG AND
NEGLIGIBLE CIN. WEAK VERTICAL SHEAR HAS RESULTED IN MULTICELL
STORMS...AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.7 INCHES
SUGGESTS LOCALIZED 1 TO 2 INCH/HOUR RAINFALL RATES ARE POSSIBLE.
CLUSTER OF STORMS OVER SOUTHERN OKLAHOMA WILL MOVE SOUTHWEST INTO
MONTAGUE COUNTY AND MAY LEAD TO ADDITIONAL HEAVY RAINFALL THROUGH
EARLY EVENING GIVEN SEVERAL STRONG STORMS ALREADY ACROSS THAT COUNTY.
FRONTAL BOUNDARY WILL CONTINUE TO WEAKEN TONIGHT AND TUESDAY...BUT
WILL KEEP LOW POPS IN THROUGH TUESDAY ACROSS WESTERN CWA WHERE
INSTABILITY WILL BE MAXIMIZED IN AREA OF WEAK CIN. STAYED CLOSE
TO MAV TEMPS TONIGHT AND TUESDAY.

/07

&&

.LONG TERM...
WILL KEEP LOW POPS IN THE FORECAST FOR SOUTHERN ZONES WEDNESDAY
AFTN AS UPPER SHEAR AXIS PROGGED FROM SW TX INTO NORTHERN LA
KEEPS DEEPER MOISTURE CONFINED TO KMKN - KPSN VICINITY. SHEAR
AXIS WEAKENS BY THURS/FRI...BUT SOUTHERLY LOW LEVEL FLOW BECOMES
BETTER ESTABLISHED...AND THE DEEPER MOISTURE SHOULD LEAD TO WIDELY
SCT AFTN/EVE TSTORMS MOST AREAS FRIDAY INTO SATURDAY. GFS DEPICTS
A WEAKENING AND A WESTWARD SHIFT TO THE UPPER RIDGE OVER THE
WEEKEND...WITH A FRONTAL BOUNDARY MOVING INTO RED RIVER REGION.
WILL CONTINUE WITH LOW POPS FOR AFTN/EVE STORMS INTO THE WEEKEND
AND EARLY NEXT WEEK...BUT FORECAST WILL NOT REFLECT ANY ENHANCED
POPS IN ASSOCIATION WITH THE FRONT AT THIS TIME.

TEMPERATURES EXPECTED TO REMAIN GENERALLY IN THE LOW-MID 90S FOR
HIGHS AND UPPER 60S TO MID 70S FOR LOWS THROUGH THE WEEKEND. /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  93  70  93  72 /  10  10  10  10  10
WACO, TX              68  93  68  93  69 /  10  10  10  20  20
PARIS, TX             64  92  66  93  70 /  10  10  10  10  10
DENTON, TX            68  93  66  93  71 /  10  10  10  10  10
MCKINNEY, TX          63  92  65  93  71 /  10  10  10  10  10
DALLAS, TX            72  93  71  93  72 /  10  10  10  10  10
TERRELL, TX           66  92  67  93  70 /  10  10  10  10  10
CORSICANA, TX         67  92  69  93  70 /  10  10  10  20  20
TEMPLE, TX            68  93  69  91  69 /  10  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/09
Hazardous weather outlook, Jul 23, 2:55 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT MON JUL 23 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
355 PM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT MAINLY ALONG
AND WEST OF INTERSTATE 35. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...HOWEVER THE STRONGER STORMS THROUGH THIS EVENING MAY
PRODUCE LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING WEST OF
INTERSTATE 35.

07/BB

In the hours before

Special weather statement, Jul 23, 1:41 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT MON JUL 23 2007

TXZ116-232015-
PALO PINTO TX-
241 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALO PINTO COUNTY

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MINERAL WELLS...MOVING
SOUTHWEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3293 9805 3298 9832 3270 9842 3267 9812
Special weather statement, Jul 23, 1:52 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT MON JUL 23 2007

TXZ091-232015-
MONTAGUE TX-
252 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF NOCONA...MOVING SOUTHWEST AT 15
MPH. OTHER STRONG STORMS WERE ALSO LOCATED NORTHEAST OF BOWIE AND
NORTHWEST OF FORESTBURG.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA...ST. JO AND
FORESTBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3389 9748 3395 9772 3346 9798 3345 9755
Special weather statement, Jul 23, 2:04 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT MON JUL 23 2007

TXZ143-232030-
HAMILTON TX-
304 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HAMILTON COUNTY

AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF HAMILTON...MOVING SOUTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HICO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3194 9783 3198 9804 3171 9811 3167 9788
Special weather statement, Jul 23, 2:05 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT MON JUL 23 2007

TXZ142-232030-
MILLS TX-
305 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MILLS COUNTY

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF HAMILTON...MOVING SOUTHWEST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3146 9829 3160 9842 3145 9862 3133 9854
Special weather statement, Jul 23, 2:20 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON JUL 23 2007

TXZ117-232045-
PARKER TX-
320 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PARKER COUNTY

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF WEATHERFORD...MOVING SOUTH AT
10 MPH. A SECOND STRONG THUNDERSTORM WAS DEVELOPING NEAR
WEATHERFORD...ALSO MOVING SOUTH AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE WEATHERFORD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3297 9773 3300 9795 3261 9796 3262 9771

The radar

The Dallas/Ft Worth radar (KFWS), 66 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wise

When
July 23, 3:28 PM CST
Where
Wise County, 5 mi W of Boyd
Measured
54 kt (62 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
33.080, -97.666

Flash Flood, Parker

When
July 23, 4:38 PM CST to 7:00 PM CST
Where
Parker County, 4 mi E of Weatherford
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.770, -97.731

Six to eight inches of water was flowing across a frontage road.

Flash Flood, Tarrant

When
July 23, 6:02 PM CST to 8:30 PM CST
Where
Tarrant County, Ft Worth
Cause
Heavy Rain
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
32.750, -97.350

Three cars stalled in flood waters at the entrance ramp to Highway 377 off of Loop 820.

Flash Flood, Coryell

When
July 24, 12:00 PM CST to 2:00 PM CST
Where
Coryell County, Copperas Cove
Cause
Heavy Rain
Property damage
$20,000
Reported by
Newspaper
Coordinates
31.130, -97.920

A few streets were closed temporarily, including Avenue B. Some cars stalled and water entered at least one home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42829, 42830, 42828, 48023.